Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 111, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 30, 2009, 1:00 AM CDT for Harrison County, Panola County, Shelby County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2009, 1:00 AM CDT (06:00 UTC)
- Expired
- Oct 30, 2009, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, TX, Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 70 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 2:15 AM CDT | FLASH FLOOD | Elysian Fields, TX | HIGHWAY 31 NEAR ELYSIAN FIELDS COVERED IN HIGH WATER. NUMEROUS COUNTY ROADS FLOODED AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 300600
FFWSHV
TXC203-365-419-301000-
/O.NEW.KSHV.FF.W.0111.091030T0600Z-091030T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 AM CDT FRI OCT 30 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHELBY COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF CENTER...
EASTERN HARRISON COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MARSHALL...
PANOLA COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CARTHAGE...
* UNTIL 500 AM CDT
* AT 100 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT
FLASH FLOODING ACROSS MUCH OF THE WARNED AREA. AREAS OF MODERATE
RAINFALL CONTINUES TO DEVELOP AND SPREAD NORTHEAST ACROSS THE AREA
THIS MORNING...AND WILL PERSIST THROUGHOUT MUCH OF THE OVERNIGHT HOURS.
HOURLY RAIN RATES OF A QUARTER TO THREE QUARTERS OF AN INCH...WILL BE
POSSIBLE OVER AREAS THAT HAVE RECEIVED WIDESPREAD TWO TO SIX INCHES OF
RAIN SINCE THURSDAY AFTERNOON.
* NUMEROUS ROADS REMAIN FLOODED AND CLOSED ACROSS THE AREA THIS MORNING.
THE FLASH FLOOD THREAT WILL PERSIST THROUGHOUT MUCH OF THE OVERNIGHT
HOURS. TRAVEL IS NOT RECOMMENDED TONIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASKOM...
TIMPSON...TENAHA...KARNACK...JOAQUIN...ELYSIAN FIELDS...DEBERRY AND
BECKVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH ISOLATED HIGHER
AMOUNTS...WILL BE POSSIBLE IN THE WARNED AREA THROUGH 5 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3163 9409 3167 9439 3182 9444 3209 9458
3269 9430 3269 9404 3200 9404 3189 9391
3177 9383 3165 9382 3159 9384 3161 9392
3158 9397 3158 9401
$$
151 follow-up statement
000
WGUS74 KSHV 300828
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 AM CDT FRI OCT 30 2009
TXC203-365-419-301000-
/O.CON.KSHV.FF.W.0111.000000T0000Z-091030T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON TX-PANOLA TX-SHELBY TX-
328 AM CDT FRI OCT 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SHELBY...PANOLA AND HARRISON COUNTIES...
AT 328 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
OVER THE WARNED AREA. AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE
ACROSS THE WARNED AREA THROUGHOUT THE OVERNIGHT HOURS...ALTHOUGH THE
RAINFALL INTENSITIES ARE BEGINNING TO DIMINISH ACROSS THE AREA. NUMEROUS
ROADS REMAIN FLOODED AND CLOSED ACROSS THE AREA THIS MORNING. TRAVEL IS
NOT RECOMMENDED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASKOM...
TIMPSON...TENAHA...MARSHALL...KARNACK...JOAQUIN...ELYSIAN FIELDS...
DEBERRY...CARTHAGE AND BECKVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF A TENTH TO A THIRD OF AN INCH ARE POSSIBLE
IN THE WARNED AREA THROUGH 5 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3163 9409 3167 9439 3182 9444 3209 9458
3269 9430 3269 9404 3200 9404 3189 9391
3177 9383 3165 9382 3159 9384 3161 9392
3158 9397 3158 9401
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 11:49 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 29, 11:49 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 PM CDT THU OCT 29 2009
.DISCUSSION...
ONE FINAL EVENING UPDATE TO REMOVE SEVERE AND HEAVY RAIN WORDING...
AS SHOWERS STILL WIDESPREAD BEHIND FRONT...BUT LITTLE IN WAY OF THUNDER.
EASTERN SECTIONS OF CWA STILL SUBJECT TO HEAVY RAIN...AND POSSIBLY
STRONG CONVECTIVE WIND GUSTS./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 60 47 69 47 / 80 80 40 10 10
MLU 64 65 48 65 47 / 100 100 60 30 10
DEQ 57 58 42 64 43 / 40 60 20 10 10
TXK 57 60 45 64 48 / 60 80 40 10 10
ELD 58 60 45 64 43 / 80 80 40 10 10
TYR 55 58 45 68 49 / 60 60 20 10 10
GGG 57 59 44 68 45 / 60 80 40 10 10
LFK 59 63 45 71 46 / 80 80 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING ZONES:
TXZ097-112-126-138-150>153-165>167.
&&Hazardous weather outlook, Oct 29, 11:56 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU OCT 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE...COMBINED WITH A SLOW MOVING SURFACE COLD FRONT AND RICH LOW LEVEL MOISTURE...WILL PROVIDE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...DAMAGING WINDS...AND ISOLATED TORNADOES. FLOODING WILL BE A SIGNIFICANT CONCERN WITH RAINFALL TOTALS AVERAGING AROUND 3 TO 6 INCHES AREAWIDE...INCLUDING ISOLATED AMOUNTS OF UP TO 7 INCHES POSSIBLE THROUGH FRIDAY. THE MOST LIKELY LOCATING FOR THE HIGHEST RAINGALL TOTALS WIL BE ACROSS NORTHWEST LOUISIANA. ALTHOUGH THERE WILL BE A POTENTIAL FOR BOTH SEVERE WEATHER AND FLOODING THIS AFTERNOON AND OVERNIGHT...THE MAIN TORNADIC THREAT WITH BE WITH THE PREFRONTAL STORMS THIS AFTERNOON...ESPECIALLY ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...IN ASSOCIATION WITH STORMS THAT ARE CURRENTLY STILL DEVELOPING. THE MAIN THREAT FOR SIGNIFICANT FLOODING WILL BE TONIGHT...AS WELL AS POSSIBLE STRONG TO DAMAGING STRAIGHT LINE WINDS ASSOCIATED WITH A SLOW MOVING SQUALL LINE ENTERING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EVENING FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HEAVY RAIN WILL LINGER INTO MUCH OF THE DAY FRIDAY...WITH A CONTINUED FLOODING THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. LOCAL FLOODING ALSO POSSIBLE THIS AFTERNOON...BECOMING MORE LIKELY AREAWIDE TONIGHT AND FRIDAY. EMERGENCY MANAGERS NEED TO PREPARE FOR POSSIBLE SIGNIFICANT FLOODING. VII
In the hours before
Local storm report, Oct 29, 11:45 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM FLASH FLOOD EL DORADO 33.22N 92.66W
10/29/2009 UNION AR BROADCAST MEDIA
MANY ROADS IN UNION COUNTY ARE IMPASSABLE. THESE INCLUDE
HWY 167...HWY 7...HWY 82...HWY 172...AND HWY 160 AROUND
EL DORADO AS WELL AS STATE LINE ROAD NEAR JUNCTION CITY.
ALSO...NUMEROUS CARS STALLED IN KNEE DEEP WATER
THROUGHOUT THE CITY EL DORADO.
&&
MMAYEAUXLocal storm report, Oct 29, 11:50 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM FLASH FLOOD EL DORADO 33.22N 92.66W
10/29/2009 UNION AR BROADCAST MEDIA
WAIST DEEP WATER AT 19TH AND TANGLEWOOD STREET.
&&
MMAYEAUXLocal storm report, Oct 29, 11:55 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM FLASH FLOOD 5 NE MAGNOLIA 33.33N 93.17W
10/29/2009 COLUMBIA AR BROADCAST MEDIA
HIGHWAY 79 SOUTH...INTO MAGNOLIA...IS BEING CLOSED BY
TRANSPORTATION DEPARTMENT DUE TO HIGH WATER.
&&
MMAYEAUXLocal storm report, Oct 29, 11:56 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO PLAIN DEALING 32.91N 93.70W
10/29/2009 BOSSIER LA LAW ENFORCEMENT
EYE WITNESS REPORT OF A TORNADO IN PLAIN DEALING.
MULTIPLE REPORTS OF TREES DOWN INCLUDING TREES DOWNED ON
A HOME. SEVERAL REPORTS OF TREES DOWNED IN THE MOT
COMMUNITY AS WELL.
&&
MBERRYLocal storm report, Oct 30, 12:03 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 AM CDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD SMACKOVER 33.36N 92.73W
10/30/2009 UNION AR LAW ENFORCEMENT
ARKANSAS STATE POLICE REPORTING THAT MOST ROADS ARE
CLOSED IN TOWN AND IMPASSABLE. HWY 167 NORTH OF EL DORADO
IS ALMOST KNEE DEEP IN SOME SPOTS.
&&
MBERRYLocal storm report, Oct 30, 12:45 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 AM CDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM FLASH FLOOD STONEWALL 32.26N 93.82W
10/29/2009 DE SOTO LA LAW ENFORCEMENT
PORTIONS OF HIGHWAY 3276 NEAR STONEWALL IS CLOSED DUE TO
HIGH WATER.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 8:36 PM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 4 hr |
| Oct 29, 9:02 PM CDT | Flash Flood Warning | SHV | Harrison, Panola, Shelby | 4 hr |
| Oct 29, 9:23 PM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 5 days |
| Oct 30, 12:31 AM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, San Augustine | 4 hr |
| Oct 30, 4:32 AM CDT | Areal Flood Warning | SHV | Angelina, Nacogdoches, San Augustine | 4 hr |
| Oct 30, 4:48 AM CDT | Areal Flood Warning | SHV | Harrison, Panola, Shelby | 4 hr |
| Oct 30, 5:51 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 3 hr |
| Oct 30, 12:09 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 22 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.